Alert archive / Texas / Lake Wind Advisories in 2021

Lake Wind Advisory 29, NWS Shreveport, LA

November 24, 20214 states

NWS Shreveport, LA issued this lake wind advisory at Nov 24, 2021, 2:39 AM CST for 4 states. It took effect at Nov 24, 2021, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2021, 2:39 AM CST (08:39 UTC)
In effect from
Nov 24, 2021, 9:00 AM CST
Expired
Nov 24, 2021, 6:00 PM CST
In force
9 hr
Issued by
NWS Shreveport, LA
All 24 counties

Little River County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 78 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2348 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

967 
WWUS74 KSHV 240839
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
239 AM CST Wed Nov 24 2021

ARZ059-070-LAZ001-002-OKZ077-TXZ096-097-108>112-124>126-136>138-
149>151-241645-
/O.NEW.KSHV.LW.Y.0029.211124T1500Z-211125T0000Z/
Little River-Miller-Caddo-Bossier-McCurtain-Red River-Bowie-
Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-
Harrison-Cherokee-Rusk-Panola-
Including the cities of Ashdown, Texarkana, Shreveport, 
Bossier City, Idabel, Broken Bow, Clarksville, Bogata, 
Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star,
Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, 
Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, 
Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, 
Henderson, and Carthage
239 AM CST Wed Nov 24 2021

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* WHAT...South winds 10 to 20 mph expected.

* WHERE...Portions of northwest Louisiana, southeast Oklahoma, 
  southwest Arkansas and northeast Texas.

* WHEN...From 9 AM this morning to 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

* ADDITIONAL DETAILS...An enhanced pressure gradient ahead of an
  approaching cold front will bring windy conditions to area lakes
  across portions of northeast Texas, southeast Oklahoma, 
  southwest Arkansas, and northwest Louisiana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
2 follow-up statements
094 
WWUS74 KSHV 241734
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
1134 AM CST Wed Nov 24 2021

LAZ010-TXZ152-153-250000-
/O.EXA.KSHV.LW.Y.0029.000000T0000Z-211125T0000Z/
De Soto-Nacogdoches-Shelby-
Including the cities of Mansfield, Stonewall, Logansport, 
Nacogdoches, and Center
1134 AM CST Wed Nov 24 2021

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 10 to 15 mph.

* WHERE...In Louisiana, De Soto Parish. In Texas, Nacogdoches 
  County and Shelby County.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

ARZ059-070-LAZ001-002-OKZ077-TXZ096-097-108>112-124>126-136>138-
149>151-250000-
/O.CON.KSHV.LW.Y.0029.000000T0000Z-211125T0000Z/
Little River-Miller-Caddo-Bossier-McCurtain-Red River-Bowie-
Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-
Harrison-Cherokee-Rusk-Panola-
Including the cities of Ashdown, Texarkana, Shreveport, 
Bossier City, Idabel, Broken Bow, Clarksville, Bogata, 
Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star,
Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, 
Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, 
Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, 
Henderson, and Carthage
1134 AM CST Wed Nov 24 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...South winds 10 to 20 mph expected.

* WHERE...Portions of northwest Louisiana, southeast Oklahoma, 
  southwest Arkansas and northeast Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

04
828 
WWUS74 KSHV 242057
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
257 PM CST Wed Nov 24 2021

ARZ059-070-LAZ001-002-010-OKZ077-TXZ096-097-108>112-124>126-
136>138-149>153-250000-
/O.CON.KSHV.LW.Y.0029.000000T0000Z-211125T0000Z/
Little River-Miller-Caddo-Bossier-De Soto-McCurtain-Red River-
Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-
Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-
Including the cities of Ashdown, Texarkana, Shreveport, 
Bossier City, Mansfield, Stonewall, Logansport, Idabel, 
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, and Center
257 PM CST Wed Nov 24 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...South winds 10 to 20 mph expected.

* WHERE...Portions of northwest Louisiana, southeast Oklahoma, 
  southwest Arkansas and northeast Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

04

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this lake wind advisory went out at Nov 23, 11:14 PM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Nov 23, 11:14 PM CST, 3 hours 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
1114 PM CST Tue Nov 23 2021

.AVIATION...
VFR conditions will continue through much if not all of the 24/06Z
TAF period. Areas of cirrus will continue to increase and thicken from
the W overnight, with an area of cu over SE TX bound between RKP,
to UTS, to just W and S of JAS expected to continue spreading N
into E TX overnight. Thus, low VFR cu cigs near 3.5kft will affect
the E TX terminals between 07-10Z, and will eventually begin
spreading into the SHV/TXK areas by/shortly after 12Z. Can't rule
out some locally high based MVFR cigs across portions of E TX
by/just after 12Z, but these should be brief and confidence
remains too low to mention in the E TX terminals attm. The cu
field should be more scattered at ELD/MLU by late morning/early
afternoon, and remain so through the afternoon and evening, with
the cu cigs lingering through the remainder of the TAF period
across E TX/SE OK and much of SW AR. Cigs should begin to
gradually lower late in the TAF period and just after 06Z Thursday
over portions of NE TX/SE OK, ahead of a approaching cold front.
Sct convection will also begin to develop over these areas by and
just beyond 06Z, with lowering cigs expected farther S into E
TX/SW AR/NW LA. SSE winds 5-11kts tonight, except light SE at
ELD/MLU, will increase to 8-13kts after 15Z, with gusts to
20-25kts over E TX. /15/

&&

.PREV DISCUSSION... /issued 1003 PM CST Tue Nov 23 2021/

.SHORT TERM.../Tonight/

The evening satellite imagery indicates areas of cirrus continuing
to increase from the WNW, ahead of a developing longwave trough
entering the Rockies and absorbing the Srn stream trough over the
Desert SW into Cntrl Baja and the SE Pacific. This cirrus shield
will gradually thicken overnight as the flow becomes more SW ahead
of this trough, with a Srly low level flow increasing over the Srn
Plains ahead of a developing cold front over Wrn KS/Ern CO. In
fact, the tightening pressure gradient will result in a developing
35-40+kt Srly LLJ over the Srn Plains overnight, which will
quickly draw low level moisture, evident over and just inland of
the SE TX coast between RKP and GLS, quickly N into E TX late
tonight. Did bump the sky grids up a bit overnight especially over
the Ern half of the region to account for the thickening cirrus
shield, with the winds/thickening cloud cover eventually going to
slow or halt the temp fall overnight. Did bump min temps down a
degree or two across portions of the area given the latest 03Z
temps, with low level moisture advection and the stronger winds
over ECntrl TX perhaps allowing temps to rise a degree or so late
tonight. Did beef up the sky grids Wednesday to account for the
considerable low cu field that will spread NE into SW AR/much of N
LA, but no other changes were needed as dry conditions will
prevail. The thickening cloud cover may limit the extent of mixing
Wednesday, but should breaks in the cloud cover occur, some of the
stronger winds aloft may mix down resulting in higher gusts of
20-25+ kts. Will hold off on a Lake Wind Advisory pending the new
00Z model guidance, although one may be needed for portions of E
TX.

Zone update already out...grids will be available shortly.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  46  73  59  64 /   0   0  60  90
MLU  38  70  55  65 /   0   0  20  90
DEQ  40  68  50  58 /   0  10 100  40
TXK  47  70  55  61 /   0   0  90  60
ELD  39  68  54  60 /   0   0  60  90
TYR  50  75  54  62 /   0  10  90  60
GGG  47  74  55  64 /   0   0  80  80
LFK  49  75  59  68 /   0   0  60  90

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15
Hazardous weather outlook, Nov 23, 6:08 AM CST, 20 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
608 AM CST Tue Nov 23 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-241215-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
608 AM CST Tue Nov 23 2021

This Hazardous Weather Outlook is for southern Arkansas, for
northern Louisiana, for eastern Texas and southeast Oklahoma.

.DAY ONE...Today and Tonight...

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered showers will return Wednesday night for southeast
Oklahoma and move into northeast Texas before midnight. Areas of
widespread showers will continue to develop overnight along with
isolated thunderstorms for the first half of Thanksgiving Day as
our next cold front arrives in the late morning. Rainfall will
slowly taper off during the mid to late afternoon as the cold air
deepens. The last of the light rain will push out over our
Louisiana parishes during the overnight hours.

Friday will become sunny, but remain chilly and with more frosty
mornings to come. Several more of us will see subfreezing
temperatures perhaps for the first time this season. The weekend
will see increasing clouds and a few more showers. However, no
other hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed through tonight.

24

Nearby

Lake Wind Advisories in Texas, 2021Lake Wind Advisories in Louisiana, 2021Lake Wind Advisories in Arkansas, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.